Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 14, 2014, 11:25 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2014, 11:25 AM EDT (15:25 UTC)
- Expired
- Sep 14, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
101 WHUS42 KMHX 141525 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1125 AM EDT SUN SEP 14 2014 ...HIGH THREAT OF RIP CURRENTS TODAY NORTH OF RODANTHE... .LONG SWELL PERIODICITY WITH A NORTHEASTERLY FLOW WILL RESULT IN AN ENHANCED THREAT OF STRONG RIP CURRENTS TODAY FOR THE BEACHES NORTH OF RODANTHE. NCZ103-150000- /O.NEW.KMHX.BH.S.0017.140914T1525Z-140915T0000Z/ OUTER BANKS DARE- 1125 AM EDT SUN SEP 14 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF RODANTHE... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...ALONG BEACHES NORTH OF RODANTHE. * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 6:30 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 14, 9:45 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 14, 9:45 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
945 AM EDT SUN SEP 14 2014
.SYNOPSIS...
A COLD FRONT WILL STALL TO THE SOUTH THROUGH EARLY NEXT WEEK.
ANOTHER COLD FRONT WILL CROSS TUESDAY WITH STRONG HIGH PRESSURE
BUILDING IN FROM THE NORTH LATE IN THE WEEK.
&&
.NEAR TERM /TODAY/...
AS OF 945 AM SUN...NO SIG CHANGES NEEDED TO ONGOING FORECAST FOR
UPDATE...JUST TWEAKED GRIDS SLIGHTLY TO REFLECT CURRENT TRENDS.
LATEST SFC ANALYSIS SHOWS COLD FRONT WELL SOUTH OF THE AREA WITH
COOL N/NE FLOW ACROSS ENC. THE COLD FRONT WILL REMAIN STALLED TO
THE S TODAY. DEEPER MOISTURE WILL BE OVER SRN TIER AND WILL CONT
TO HAVE THE HIGHEST CHC POPS THERE...THOUGH THINK ACTIVITY WILL BE
FAIRLY SCT AND MUCH LESS COVERAGE THAN PREVIOUS DAYS. ATMS WILL BE
STABLE WITH NE FLOW AND EXPECT MINIMAL QPF AMOUNTS. FCST
SOUNDINGS SHOW PLENTY OF CLOUDS BELOW FRONTAL INVERSION LEADING TO
MOCLDY SKIES AND COOL TEMPS WITH HIGHS IN THE 70S AREA WIDE. NE
WINDS WILL BE BREEZY ALONG THE BEACHES ESPECIALLY N OF CAPE
LOOKOUT.
&&
.SHORT TERM /TONIGHT/...
AS OF 350 AM SUNDAY...THE FRONTAL BOUNDARY WILL REMAIN WELL TO THE
SOUTH TONIGHT. LIKELY WE'LL CONT TO SEE A LOT OF CLOUD COVER
TONIGHT WITH PLENTY OF AMS MSTR TRAPPED UNDER THE FRONTAL INVERSION.
WILL KEEP LOW CHC POPS IN FCST FOR MOST AREAS WITH MINIMAL QPF
EXPECTED. COOL TONIGHT BEHIND COLD FRONT WITH LOWS FROM THE LWR
AND MID 60S INLAND AND UPR 60S TO LWR 70S COASTAL SXNS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 4 AM SUNDAY...ONLY MINOR CHANGES MADE TO THE FORECAST FOR
THE EXTENDED PERIOD. WITH A ZONAL FLOW ALOFT AND WEAK HIGH
PRESSURE BUILDING DOWN FROM THE MID-ATLANTIC...THINK PRECIPITATION
CHANCES DIMINISH ON MONDAY WITH SLIGHT CHC INLAND AND LOW CHANCE
ALONG THE FAR SOUTHERN AREAS...IN CLOSER PROXIMITY TO STALLED
FRONT TO THE SOUTH. RAIN CHANCES INCREASE A BIT ON TUESDAY AS A
STRONG MID-LEVEL SHORTWAVE CROSSES THE REGION DURING PEAK HEATING
AS THE CORE OF THE 200 MB JET LIES ACROSS THE REGION ENHANCING
LIFT. HAVE POPS IN THE 30 TO 40 PCT CHANCE RANGE DURING THE DAY
TUESDAY. A DRIER REGIME BEGINS WEDNESDAY THROUGH LATE WEEK AS HIGH
PRESSURE OVER THE EASTERN GREAT LAKES EXPANDS SOUTH AND A MEAN
TROUGH DEVELOPS AT THE MID-LEVELS. THINK WEDNESDAY AND THURSDAY
WILL BE DRY AND PLEASANT AS DEWPOINTS DROP INTO THE 50S TO LOW 60S
WITH TEMPS A FEW DEGREES COOLER DURING BOTH THE DAY AND NIGHT.
HAVE SMALL POPS ALONG THE COAST FRIDAY AND SATURDAY AS UPPER
TROUGH APPROACHES AND WAVE OF LOW PRESSURE MOVES THROUGH THE
OFFSHORE WATERS.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 630 AM SUNDAY...THE FRONT HAS PUSHED SOUTH OF THE AREA WITH
MVFR TO VFR CIGS AT TAF SITES. MVFR TO VFR CIGS SHOULD CONT DURING
THE DAY WITH RESIDUAL LOW LVL MSTR AND NE SFC FLOW. WILL NOT
INCLUDE VCSH IN TAFS AT THIS TIME WITH LOW CHC POPS. MAY SEE
DVLPMT OF MVFR/IFR ST AGAIN TONIGHT WITH NE FLOW CONTG AND WITH
LOW LEVEL MOISTURE TRAPPED UNDER THE FRONTAL INVERSION.
LONG TERM /MONDAY THROUGH THU/...
AS OF 345 PM SATURDAY...SOME PERIODS OF MVFR CEILINGS/VSBYS WILL
BE POSSIBLE WITH SHOWERS MAINLY AT KEWN/KOAJ MONDAY INTO TUESDAY.
WEDNESDAY AND THURSDAY SHOULD GENERALLY BE VFR AND HIGH PRESSURE
TO THE NORTH PROVIDES COOLER AND DRIER AIR. THERE WILL BE THE
POSSIBILITY OF LATE NIGHT/EARLY MORNING FOG WHICH WILL LIMIT
VISIBILITY ALL MORNINGS.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 945 AM SUN...NO SIG CHANGES NEEDED TO ONGOING FORECAST. SCA
REMAINS IN EFFECT FOR SOUNDS THROUGH 16Z...AND WATERS NORTH OF
OCRACOKE INTO THIS EVENING. LATEST OBS SHOW N/NE WINDS 15-20KT
WITH GUSTS TO 25KT ACROSS ACROSS THE CENTRAL/NORTHERN WATERS AND
SOUNDS. LOOK LIKE SURGE BEHIND THE FRONT IS BEGINNING TO DIMINISH
SLIGHTLY AND EXPECT WINDS TO GRADUALLY SUBSIDE THROUGH THE DAY
BECOMING 10-20KT THIS AFTERNOON HIGHEST NORTH. SEAS CURRENTLY
2-4FT SOUTH OF OCRACOKE AND 4-7FT NORTH...GRADUALLY SUBSIDING LATE
THIS AFTERNOON AND THIS EVENING.
/LONG TERM /MONDAY THROUGH THU/...
AS OF 410 AM SUNDAY...GENERALLY LIGHT E/NE WINDS WILL PREVAIL
MONDAY ACROSS THE WATERS AND SOUNDS WITH WINDS BACKING TO THE NW/N
TUESDAY. LONG PERIOD EASTERLY SWELL FROM DISTANT TROPICAL CYCLONE
EDUOARD SHOULD START TO IMPACT THE COASTAL WATERS TUESDAY NIGHT
AND PEAK DURING WEDNESDAY WITH COMBINED SEAS AS HIGH AS 7 TO 8
FEET. A SURGE BEHIND A COLD FRONT COUPLED WITH LOW PRESSURE
PASSING TO OUR SOUTH WILL ALSO INCREASE WINDS THURSDAY WITH A
SOLID 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS LIKELY
THURSDAY ESPECIALLY OVER THE NORTHERN WATERS WITH CONTINUED ROUGH SEAS.
A MODERATE RISK OF RIP CURRENT CONTINUES NORTH OF HATTERAS TODAY
WITH HIGHER THAN NORMAL ASTRONOMICAL TIDES AND INCREASING SWELLS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ130-131-135.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ150-
152-154.
&&
SYNOPSIS...JAC
NEAR TERM...JAC/CQD
SHORT TERM...JAC
LONG TERM...JAC/CTC
AVIATION...JAC/CTC
MARINE...JAC/CTC/CQDHazardous weather outlook, Sep 14, 11:16 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1116 AM EDT SUN SEP 14 2014 NCZ029-044>047-079>081-090>095-098-104-151530- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 1116 AM EDT SUN SEP 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-151530- OUTER BANKS DARE- 1116 AM EDT SUN SEP 14 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF RODANTHE... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF RODANTHE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT FOR NORTH OF RODANTHE. MODERATE RIP CURRENT RISK SOUTH OF RODANTHE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:09 PM EDT | River Flood Warning | MHX | Lenoir | 7 days |
| Sep 14, 12:18 AM EDT | Small Craft Advisory | MHX | 19 hr | |
| Sep 14, 10:21 AM EDT | River Flood Warning | MHX | Duplin | 52 hr |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.